Format

Send to

Choose Destination
See comment in PubMed Commons below
J Med Invest. 2013;60(1-2):154-8.

Delayed-onset severe heparin-induced thrombocytopenia after total arch replacement under cardiopulmonary bypass.

Author information

1
Department of Cardiovascular Surgery, Institute for Health Biosciences, the University of Tokushima Graduate School, Tokushima, Japan.

Abstract

An extremely rare case with delayed-onset heparin-induced thrombocytopenia (HIT) is described. A 46-year-old man underwent arch replacement for aortic dissection under cardiopulmonary bypass and initial exposure of unfractionated heparin. In post operative 7 days, persistent atrial fibrillation was occurred, so a continuous infusion of heparin (10000 IU/day) and Vitamine K antagonist (Warfarin) taking was started for preventing thrombosis. By 32 days after the operation, his platelet count had fallen (3×10(3)/µL) and oral hematoma and ecchymoma of bilateral lower legs were occurred. The value of HIT antibodies and the IgG antibody was 2.485 and 1.586 on 32-postoperative day, respectively. Heparin was immediately discontinued, and argatroban administrated. Platelet exceeded above 100×10(3)/µL on 12 days of the therapy. To our knowledge, few cases of delayed-onset severe HIT associated with CPB surgery have been reported in Japan.

PMID:
23614925
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center